Alert archive / Virginia / Special Weather Statements in 2015

Special Weather Statement, NWS Blacksburg, VA

June 5, 2015Tazewell County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jun 5, 2015, 7:21 PM EDT for Tazewell County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2015, 7:21 PM EDT (23:21 UTC)
Expired
Jun 5, 2015, 7:45 PM EDT
In force
24 min
Issued by
NWS Blacksburg, VA

County Tazewell County, VA

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

924 
WWUS81 KRNK 052321
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT FRI JUN 5 2015
 
VAZ007-052345-
TAZEWELL-
721 PM EDT FRI JUN 5 2015

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TAZEWELL COUNTY...

AT 720 PM EDT...A STRONG THUNDERSTORM WAS OVER TAZEWELL...MOVING 
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TAZEWELL...
BURKES GARDEN...
GRATTON...
AND TIPTOP. 

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3718 8156 3722 8145 3710 8127 3708 8128
      3706 8134 3705 8138 3706 8140 3704 8143
      3704 8146 3702 8145 3701 8147 3702 8147
      3702 8149 3709 8162
TIME...MOT...LOC 2319Z 317DEG 13KT 3711 8148 
$$

11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 5, 7:18 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 5, 7:18 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT FRI JUN 5 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL DROP SOUTHEAST INTO THE AREA OVERNIGHT
BEFORE DISSIPATING ON SATURDAY. HIGH PRESSURE BUILDS TO THE
NORTHEAST OF THE REGION LATER SATURDAY AND WEDGES DOWN THE EAST
SIDE OF THE APPALACHIANS...MAINTAINING A CHANCE FOR SCATTERED
SHOWERS AND THUNDERSTORMS INTO THE WEEKEND. A STRONGER COLD FRONT
WILL APPROACH FROM THE NORTHWEST ON MONDAY AND BRING MORE SHOWERS
AND THUNDERSTORMS TO THE AREA FOR THE START OF NEXT WEEK.
&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 330 PM EDT FRIDAY...

UPPER LOW ALONG THE MID-ATLANTIC COAST THAT HAS BEEN RESPONSIBLE FOR
OUR SEVERAL DAYS OF CLOUDY WEATHER WILL CONTINUE TO DRIFT SLOWLY
EAST INTO THE OCEAN OVERNIGHT AND SATURDAY WHILE GRADUALLY
RELINQUISHING ITS INFLUENCE ON THE AREA. HEIGHTS WILL SLOWLY
BUILD OVER THE NEXT 24 HOURS AS THE RIDGE IN THE MIDWEST AMPLIFIES
AND A SURFACE RIDGE OVER THE GREAT LAKES SLIDES TO THE NORTH. ANY
AFTERNOON CONVECTION TODAY SHOULD QUICKLY WANE WITH THE LOSS OF
HEATING AND WITH THE LIMITED INSTABILITY AROUND...A WEAK FRONTAL
BOUNDARY DROPPING INTO THE AREA WILL BASICALLY WASH OUT OVERNIGHT
AND IT WILL END UP PARTLY CLOUDY WITH TEMPS A FEW DEGREES ABOVE
EARLY JUNE NORMALS...GENERALLY UPPER 50 TO MID- 60S. THE SURFACE
RIDGE WILL TRY TO PUSH SOME DRIER AND MORE STABLE AIR SOUTH ALONG
THE COAST ON SATURDAY BUT THERE SHOULD BE ENOUGH INSTABILITY AND
MOISTURE AVAILABLE FOR AT LEAST SCATTERED SHOWERS AND
THUNDERSTORMS...WITH BEST CHANCES OVER FAVORED MOUNTAIN TERRAIN
BUT SILL ONLY 30S POPS THERE AND SLIGHT CHANCE ACROSS THE
PIEDMONT. MODEST PWATS WOULD ALLOW FOR BRIEF HEAVY RAINERS BUT
NOTHING OF MUCH HYDROLOGIC SIGNIFICANCE AND SEVERE POTENTIAL
REMAINS QUITE LOW WITH ONLY GENERAL THUNDER LIKELY PER SPC DAY 2
OUTLOOK. TEMPS NEAR NORMAL FOR EARLY JUNE..UPPER 70S NW TO MID-80S
SE.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 250 PM EDT FRIDAY...

A COLD FRONT WILL MOVE INTO THE CAROLINAS WHILE SURFACE HIGH
PRESSURE TAKES RESIDENCE OVER NEW ENGLAND SATURDAY NIGHT. THIS WEAK
SURFACE HIGH WILL REMAIN WEDGED ACROSS THE MID ATLANTIC THROUGH
SUNDAY. THIS WEDGE WILL BE SHALLOW OVER THE FORECAST AREA THROUGH
THE WEEKEND...ERODING SLOWLY FROM THE SOUTHWEST TO THE NORTHEAST
THROUGH THE PERIOD. THE THETA-E BOUNDARY WILL RESIDE TO THE NORTH
AND ALONG WITH EASTERLY UPSLOPE FLOW...ENOUGH MOISTURE MAY WRING OUT
SOME LIGHT RAIN/DRIZZLE ALONG THE BLUE RIDGE. FOR THE REST OF THE
AREA...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE...OVERCAST
CONDITIONS WILL REMAIN...KEEPING TEMPERATURES COOLER THAN NORMAL. A
FEW ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON OUTSIDE OF
THE WEDGE...PARTICULARLY TOWARD THE BLUEFIELD-RICHLANDS AREA.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 310 PM EDT FRIDAY...

THIS WEEKEND'S WEDGE MAY STILL BE IN THE REGION MONDAY MORNING BUT
WITH A COLD FRONT TRACKING SOUTH ACROSS THE OHIO VALLEY...
INCREASING MIXING WILL REMOVE ANY LEFT-OVER WEDGE OUT OF THE AREA BY
THE AFTERNOON. PREFRONTAL SHOWERS MAY FIRE DURING THE AFTERNOON WITH
MORE WIDESPREAD SHOWERS TRACKING IN MONDAY NIGHT WITH THE COLD
FRONT. THIS COLD FRONT IS MOVING SOUTH IN ZONAL FLOW...THEREFORE IT
WILL TAKE A GOOD 24-36 HOURS TO MOVE INTO THE CAROLINAS. RAIN
CHANCES ARE HIGHEST MONDAY NIGHT INTO TUESDAY...TAPER FROM NORTH TO
SOUTH TUESDAY NIGHT INTO WEDNESDAY MORNING. AT THIS TIME...DYNAMICS
ARE WEAK BUT CAN NOT RULE OUT A STRONG THUNDERSTORM OR TWO WITH THE
PASSING OF THE FRONT. ONCE THE FRONT TRACKS SOUTH OF THE AREA
WEDNESDAY...HIGH PRESSURE WILL BUILD OVER THE REGION. CLOUDS WILL
BEGIN TO INCREASE THURSDAY AS OVERRUNNING MOISTURE FROM A CLOSED LOW
HOVERS OVER THE MID WEST. RAIN CHANCES WILL INCREASE THURSDAY NIGHT
INTO FRIDAY WHILE AMOUNTS WILL REMAIN LIGHT.

TEMPERATURES WILL RUN COOLER THAN NORMAL TUESDAY AND
WEDNESDAY...THEN MODERATE ABOVE NORMAL THURSDAY AND FRIDAY.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
AS OF 703 PM EDT FRIDAY...

WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO
POP UP AND PROPAGATE TO THE SOUTH ALONG A NARROW RIBBON OF
INSTABILITY ACROSS THE WESTERN THIRD THIS EVENING. EXPECT THIS
TREND TO PERSIST A WHILE LONGER BEFORE LOSS OF HEATING CAUSES MOST
TO FADE BEFORE MIDNIGHT. GIVEN WIDELY SCATTERED NATURE WILL
CONTINUE TO CARRY EITHER A VCSH/VCTS INCLUDING A TEMPO GROUP IN
SPOTS FOR LINGERING CONVECTION THROUGH ABOUT 03Z/11 PM. COLD FRONT
NOW TO THE NW WILL DRIFT INTO THE AREA LATER TONIGHT BUT THINKING
ONLY ISOLATED SHRA AT BEST GIVEN LACK OF INSTABILITY LATE. OTRW
FOG AND STRATUS THE OTHER CONCERN OVERNIGHT ESPCLY WHERE HEAVY
RAIN HAS OR WILL OCCUR. HOWEVER EASTERLY FLOW HAS BEEN LESS
CONDUCIVE TO FOG FORMATION OVER THE LAST COUPLE OF NIGHTS WITH
MORE OF A STRATUS TO FOG SCENARIO LATE. SINCE LOWER CONFIDENCE
WILL BASICALLY KEEP MORE OF A TEMPO GROUP TO COVER IFR CIGS/VSBYS
BY DAYBREAK SATURDAY...ESPCLY ALONG THE KLWB-KBCB CORRIDOR WITH
MVFR ELSW.

INFLUENCE OF THE UPPER LOW TO OUR EAST AND EASTERLY FLOW WILL
DIMINISH OVERNIGHT AND SATURDAY AS THE LOW PULLS AWAY AND AN UPPER
RIDGE OVER THE CENTRAL U.S. PUSHES EAST. SCATTERED AFTERNOON
STORMS ARE POSSIBLE SATURDAY MAINLY IN THE MOUNTAINS AGAIN WHERE
INCLUDED A VCTS MENTION IN A FEW LOCATIONS...WITH SOMEWHAT LESS
COVERAGE EAST ON SATURDAY AFTERNOON. AGAIN EXPECT CONVECTIVE
COVERAGE TO QUICKLY FADE SATURDAY EVENING WITH ANOTHER ROUND OF
SUB-VFR FOG/STRATUS LIKELY.

SURFACE WEDGE SHOULD FADE ON SUNDAY AHEAD OF A COLD FRONT TO THE
NW. THIS LOOKS TO MAKE FOR ONLY ISOLATED SHRA/TSRA MAINLY OVER THE
MOUNTAINS LATER SUNDAY AS MOST LIFT GETS CONFINED CLOSER TO THE
FRONT IN THE OHIO VALLEY INTO SUNDAY NIGHT.

EXTENDED DISCUSSION...

THE COLD FRONT WILL APPROACH THE REGION LATE MONDAY INTO TUESDAY
BRINGING A BETTER CHANCE OF THUNDERSTORMS MONDAY EVENING AND
ESPCLY OVER SOUTHERN SECTIONS TUESDAY. THIS FRONT MAY NUDGE JUST
FAR ENOUGH SOUTH TO LIMIT CONVECTION ON WEDNESDAY WITH OVERALL VFR
EXPECTED. THIS IN ADDITION TO LATE NIGHT-EARLY MORNING FOG WHICH
WILL CONTINUE TO BRING BRIEF SUB-VFR INTO THE MIDDLE OF NEXT WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/MBS
NEAR TERM...MBS/PC
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...JH/MBS/PC
Hazardous weather outlook, Jun 5, 3:47 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT FRI JUN 5 2015

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-062000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
347 PM EDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jun 5, 4:49 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT FRI JUN 5 2015

VAZ017-032-052130-
FLOYD-PATRICK-
449 PM EDT FRI JUN 5 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL PATRICK AND SOUTHWESTERN FLOYD COUNTIES...

AT 445 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM WILLIS TO STUART...AND MOVING SOUTHEAST AT 15 MPH.  THESE
THUNDERSTORMS WERE TRACKING OVER THE SAME AREA AND WILL LIKELY
RESULT IN REPEAT RAINFALL...WHICH COULD TOTAL 1 TO 2 INCHES IN LESS
THAN AN HOUR.

WIND GUSTS OF 30 MPH ARE ALSO POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STUART...
WILLIS...
WOOLWINE...
ROCKY KNOB RECREATION AREA...
AND MABRY MILL.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3655 8040 3668 8047 3670 8045 3679 8053
      3685 8056 3689 8036 3654 8016
TIME...MOT...LOC 2044Z 317DEG 7KT 3685 8048 3664 8030

11
Special weather statement, Jun 5, 5:20 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
520 PM EDT FRI JUN 5 2015

NCZ002-003-VAZ015-052145-
ALLEGHANY-SURRY-GRAYSON-
520 PM EDT FRI JUN 5 2015

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN SURRY...EASTERN ALLEGHANY AND SOUTHEASTERN GRAYSON
COUNTIES...

AT 517 PM EDT...A STRONG THUNDERSTORM WAS BETWEEN GALAX AND
BAYWOOD...MOVING SOUTH AT 15 MPH.  THIS STORM IS EXPECTED TO CROSS
THE BORDER FROM VIRGINIA INTO NORTH CAROLINA BETWEEN 530 PM AND 600
PM EDT.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GALAX...
BOTTOM...
ENNICE...
MOUNTAIN PARK...
AND BAYWOOD.

LAT...LON 3640 8097 3637 8098 3637 8102 3665 8109
      3669 8095 3667 8093 3667 8095 3665 8095
      3664 8092 3663 8093 3663 8091 3665 8091
      3656 8084 3656 8078 3643 8069 3636 8091
TIME...MOT...LOC 2117Z 340DEG 13KT 3661 8096

PM
Special weather statement, Jun 5, 5:48 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT FRI JUN 5 2015

VAZ018-WVZ044-052215-
CRAIG-MONROE-
548 PM EDT FRI JUN 5 2015

...A STRONG THUNDERSTORM WILL AFFECT CRAIG AND NORTHEASTERN MONROE
COUNTIES...

AT 547 PM EDT...A STRONG THUNDERSTORM WAS OVER SWEET SPRINGS...MOVING
SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...
PAINT BANK...
SINKING CREEK...
CRAIG SPRINGS...
AND SWEET SPRINGS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3764 8026 3764 8024 3762 8021 3762 8017
      3760 8015 3760 8013 3745 8004 3738 8015
      3738 8020 3734 8026 3737 8033 3735 8036
      3740 8039 3765 8040 3768 8029
TIME...MOT...LOC 2147Z 344DEG 11KT 3761 8027

11
Special weather statement, Jun 5, 6:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT FRI JUN 5 2015

VAZ018-022-052315-
CRAIG-ROANOKE-
614 PM EDT FRI JUN 5 2015

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL CRAIG AND NORTHWESTERN ROANOKE COUNTIES...

AT 613 PM EDT...A STRONG THUNDERSTORM WAS OVER CRAIG SPRINGS...MOVING
SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CATAWBA...
SINKING CREEK...
CRAIG SPRINGS...
ABBOTT...
AND BRADSHAW.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3733 8004 3724 8020 3730 8026 3734 8027
      3737 8033 3735 8035 3748 8037 3749 8036
      3751 8030 3754 8029 3754 8033 3758 8017
TIME...MOT...LOC 2213Z 345DEG 16KT 3749 8025

11
Special weather statement, Jun 5, 6:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT FRI JUN 5 2015

NCZ019-052330-
WILKES-
631 PM EDT FRI JUN 5 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WILKES COUNTY...

AT 630 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAPLE
SPRINGS...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOOMER...
MORAVIAN FALLS...
BUCK...
WILKESBORO RESERVOIR...
AND ELKVILLE.

IF YOU ARE ON OR NEAR THE WILKESBORO RESERVOIR...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE CENTER OF A THUNDERSTORM. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3604 8138 3604 8140 3607 8141 3608 8145
      3615 8148 3622 8128 3604 8111 3604 8120
      3603 8127 3600 8132
TIME...MOT...LOC 2227Z 332DEG 11KT 3613 8136

11
Special weather statement, Jun 5, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT FRI JUN 5 2015

VAZ007-052345-
TAZEWELL-
721 PM EDT FRI JUN 5 2015

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TAZEWELL COUNTY...

AT 720 PM EDT...A STRONG THUNDERSTORM WAS OVER TAZEWELL...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TAZEWELL...
BURKES GARDEN...
GRATTON...
AND TIPTOP.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3718 8156 3722 8145 3710 8127 3708 8128
      3706 8134 3705 8138 3706 8140 3704 8143
      3704 8146 3702 8145 3701 8147 3702 8147
      3702 8149 3709 8162
TIME...MOT...LOC 2319Z 317DEG 13KT 3711 8148

11

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:49 PM EDTSpecial Weather StatementRNKPatrick41 min
Jun 5, 5:20 PM EDTSpecial Weather StatementRNKCity of Galax25 min
Jun 5, 5:48 PM EDTSpecial Weather StatementRNKCraig27 min
Jun 5, 6:14 PM EDTSpecial Weather StatementRNKCraig, Roanoke61 min
Jun 5, 7:32 PM EDTSpecial Weather StatementRNKCity of Galax28 min
Jun 5, 6:31 PM EDTSpecial Weather StatementRNKWilkes59 min

Nearby

Special Weather Statements in Virginia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.